Journal of Cancer Research and Therapeutics
Medknow Publications on behalf of the Association of Radiation Oncologists of India (AROI)
Vol. 6, No. 1, 2010, pp. 80-81
Bioline Code: cr10016
Full paper language: English
Document type: Case Report
Document available free of charge
Journal of Cancer Research and Therapeutics, Vol. 6, No. 1, 2010, pp. 80-81
© Copyright 2010 Journal of Cancer Research and Therapeutics.
Capecitabine and sixth cranial nerve palsy|
Dasgupta, Sonali; Adilieje, Chineme; Bhattacharya, Amlan; Smith, Bruce & Sheikh, Moeen ul Haq
Capecitabine is an oral chemotherapeutic agent converted to 5 flourouracil (5-FU). Neurotoxicity associated with the medication encompasses both central and peripheral nervous systems. We describe a 60 year old man with colonic carcinoma who developed diplopia due to a sixth nerve palsy following the use of capecitabine which is an orally administered prodrug of 5-FU. An MRI of brain did not reveal a space occupying lesion or vascular insult to account for his cranial nerve palsy. The sixth nerve palsy resolved spontaneously once capecitabine was withdrawn. Physicians in all walks of life are increasingly likely to come across such patients and should familiarize themselves with toxicities consequent to chemotherapy. Further research is needed to elucidate the cause of capecitabine associated neurotoxicity.
Capecitabine, cancer, neurotoxicity
Alternative site location: http://www.cancerjournal.net/